Arkansas, 2012

Wildfire in Arkansas, May 20, 2012

May 20, 2012 · NWS LZK · 1 event in 1 county or zone

7 miles south of Daisy in Pike County burned 132 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

On the 20th, a wildfire 5.7 miles south of Daisy in Pike County burned 132 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 20, 11:17 AM CST, 1 hour 43 minutes earlier.

Area forecast discussion, May 20, 11:17 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1217 PM CDT SUN MAY 20 2012

.DISCUSSION...

UPDATED FOR 18Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

A COLD FRONT WILL BEGIN MOVING SE INTO THE STATE THIS AFTERNOON
AND EVENING...WITH SOME SHRA/TSRA POSSIBLE AHEAD OF THIS FRONT FOR
CENTRAL AND NRN SITES THIS AFTERNOON. THIS FRONT WILL SPREAD SOUTH
ACROSS THE STATE OVERNIGHT...WITH PRECIP CHANCES PERSISTING INTO
MON MORNING. HAVE MENTIONED VCTS AT ALL SITES FOR THIS ACTIVITY AS
THE FRONT MOVES THROUGH...WITH A TEMPO -TSRA FOR THOSE SITES THAT
WILL SEE BETTER PRECIP POTENTIAL. EXPECT MAINLY VFR CONDITIONS TO
PERSIST...THOUGH AREAS THAT SEE PRECIP AND/OR THUNDERSTORMS WILL
LIKELY SEE DETERIORATING CONDITIONS.

&&

PREV DISCUSSION... /ISSUED 327 AM CDT SUN MAY 20 2012/

SHORT TERM...TODAY THROUGH WEDNESDAY

THIS MORNING...A COLD FRONT WAS LOCATED OVER CENTRAL OKLAHOMA...
WITH SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF IT. LIGHT RADAR
RETURNS ARE SHOWING UP OVER NORTHWEST ARKANSAS AT THIS TIME...WITH
RAIN STARTING TO REACH THE GROUND IN A FEW SPOTS.

MOISTURE WILL CONTINUE TO INCREASE TODAY AS THE FRONT MOVES INTO
THE REGION. SHOWERS/STORMS WILL BE POSSIBLE OVER MUCH OF THE
STATE. THE FRONT WILL ENTER THE STATE TONIGHT...AND SHOULD CLEAR
THE REGION SOME TIME MONDAY NIGHT. ANY ORGANIZED OR WIDESPREAD
SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER I WOULDN/T RULE
OUT AN ISOLATED STRONG STORM THIS AFTERNOON AND EVENING.

ONCE THE FRONT CLEARS THE REGION...HIGH PRESSURE WILL FOLLOW...
BRINGING SLIGHTLY COOLER TEMPERATURES BRIEFLY...BEFORE A WARMUP IN
THE LONG TERM AS THE HIGH SHIFTS EASTWARD AND UPPER RIDGING BUILDS
IN.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY

UPPER RIDGE WILL HOLD STRONG THROUGH THE EXTENDED...BRINGING DRY
AND HOT CONDITIONS TO THE REGION. HOWEVER...EVEN WITH THE STRONG
RIDGE...WOULD NOT BE SURPRISED IF A FEW ISOLATED THUNDERSTORMS
DEVELOP IN THE HEAT OF THE AFTERNOON...BUT COVERAGE IS NOT ENOUGH
TO INCLUDE IN THE GRIDS. TEMPERATURES WILL BE THE MAIN
STORY...WITH HIGHS CLIMBING INTO THE UPPER 80S AND LOWER
90S...LEADING TO A HOT MEMORIAL DAY WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     86  61  79  51 /  30  30  20  10
CAMDEN AR         92  63  84  61 /  20  30  40  10
HARRISON AR       83  58  76  49 /  30  30  10  10
HOT SPRINGS AR    88  65  84  58 /  30  40  40  10
LITTLE ROCK   AR  89  66  84  59 /  30  40  40  10
MONTICELLO AR     93  65  85  60 /  20  40  40  20
MOUNT IDA AR      89  61  83  53 /  30  30  40  10
MOUNTAIN HOME AR  85  58  78  50 /  30  30  20  10
NEWPORT AR        89  62  80  53 /  30  30  30  10
PINE BLUFF AR     91  67  84  59 /  30  40  40  10
RUSSELLVILLE AR   87  64  84  52 /  30  30  20  10
SEARCY AR         89  64  82  53 /  30  30  30  10
STUTTGART AR      90  67  83  57 /  30  40  40  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...62
Hazardous weather outlook, May 20, 4:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN MAY 20 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
INTO THE OVERNIGHT HOURS...AS A COLD FRONT MOVES INTO THE STATE.
WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SMALL
HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COLD FRONT WILL CONTINUE TO MOVE ACROSS THE SOUTHERN HALF OF
ARKANSAS MONDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUING. AGAIN...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

HIGH PRESSURE WILL FOLLOW THE COLD FRONT...AND THIS WILL BRING A
PROLONGED PERIOD OF HOT AND DRY CONDITIONS...WITH HIGHS AROUND 90 BY
THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Pike

When
May 20, 1:00 PM CST to 7:37 PM CST
Where
Pike forecast zone
Reported by
Park/Forest Service
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372555.